Home The Book Dr Articles Products Message Boards Journal Articles Search Our Surveys Surgery ESWT Dr Messages Find Good Drs video

Vioxx

Posted by Ashley S. on 6/07/02 at 14:57 (086687)

I feel terrible on this stuff. I have only had two doses. My pod did not say anything about side effects or if there are any alternative meds. I think I'll just go to alive or ibuprofin. What is the most common side effect?

Ashley

Re: Vioxx

Ed Davis, DPM on 6/07/02 at 16:56 (086707)

There is not one specific side effect that, to the best of my knowledge, could be called the most 'common' since side effects are so uncommon with this drug.
Ed

Re: Vioxx

Mar on 6/07/02 at 17:57 (086711)

I was on Vioxx for a month 2 years ago for tennis elbow and it burned my esophagus. So if you are having side effects, I would say -- stop using it! Mar

Re: Vioxx

Sharon W on 6/08/02 at 09:09 (086765)

Ashley,

Dr. Davis is right, of course, that there really are no COMMON side effects for Vioxx.

And Mar is right that (although it is NOT as bad for your stomach as NSAIDs like aspirin or Aleve or ibuprofen), Vioxx CAN cause gastrointestinal upset such as stomach discomfort, heartburn, nausea, diarrhead or abdominal pain, especially if it is taken for a long time (as in treating chronic pain).

Exactly what symptoms do you seem to be experiencing? If you think your blood pressure has gone up, you could check it on one of those blood pressure machines they have in drug stores and sometimes in places like Wallmart. That way you'd know for sure.

All the other things that may POSSIBLY be reactions to vioxx (according to my nursing drug book) are NOT common side effects. They include headache, weakness, fatigue, dizziness, upper respiratory tract infection, sinusitis, bronchitis, or flulike syndrome. They include swelling in your lower legs and feet. Adn they include urinary tract infection, or back pain.

Let me say again, these side effects are not common, and if you're having, say, flu-like symptoms or an upper respiratory infection, you should consider that it could be a coincidence and your body is simply fighting off a 'bug'.

-- Sharon

Re: Vioxx

Ed Davis, DPM on 6/07/02 at 16:56 (086707)

There is not one specific side effect that, to the best of my knowledge, could be called the most 'common' since side effects are so uncommon with this drug.
Ed

Re: Vioxx

Mar on 6/07/02 at 17:57 (086711)

I was on Vioxx for a month 2 years ago for tennis elbow and it burned my esophagus. So if you are having side effects, I would say -- stop using it! Mar

Re: Vioxx

Sharon W on 6/08/02 at 09:09 (086765)

Ashley,

Dr. Davis is right, of course, that there really are no COMMON side effects for Vioxx.

And Mar is right that (although it is NOT as bad for your stomach as NSAIDs like aspirin or Aleve or ibuprofen), Vioxx CAN cause gastrointestinal upset such as stomach discomfort, heartburn, nausea, diarrhead or abdominal pain, especially if it is taken for a long time (as in treating chronic pain).

Exactly what symptoms do you seem to be experiencing? If you think your blood pressure has gone up, you could check it on one of those blood pressure machines they have in drug stores and sometimes in places like Wallmart. That way you'd know for sure.

All the other things that may POSSIBLY be reactions to vioxx (according to my nursing drug book) are NOT common side effects. They include headache, weakness, fatigue, dizziness, upper respiratory tract infection, sinusitis, bronchitis, or flulike syndrome. They include swelling in your lower legs and feet. Adn they include urinary tract infection, or back pain.

Let me say again, these side effects are not common, and if you're having, say, flu-like symptoms or an upper respiratory infection, you should consider that it could be a coincidence and your body is simply fighting off a 'bug'.

-- Sharon